August  2019, 24(8): 4457-4473. doi: 10.3934/dcdsb.2019127

On the eventual stability of asymptotically autonomous systems with constraints

1. 

School of Mathematics, Tianjin University, Tianjin 300072, China

2. 

Department of Mathematics, Civil Aviation University of China, Tianjin 300300, China

3. 

School of Mathematics, Tianjin Normal University, Tianjin 300387, China

* Corresponding author: Desheng Li

Dedicated to Professor Peter E. Kloeden on the occasion of his 70th birthday

Received  October 2018 Revised  January 2019 Published  August 2019 Early access  June 2019

In this paper we first give a criterion on stability of equilibrium solutions for autonomous systems with constraints. Then we discuss the relationship between asymptotic behaviors of an asymptotically autonomous system with constraint and its limit system. Finally as an example, we revisit an extreme ideology model proposed in the literature and give a more detailed description on the dynamics of the system.

Citation: Jinlong Bai, Xuewei Ju, Desheng Li, Xiulian Wang. On the eventual stability of asymptotically autonomous systems with constraints. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 4457-4473. doi: 10.3934/dcdsb.2019127
References:
[1]

D. AldilaN. Nuraini and E. Soewono, Mathematical model for the spread of extreme ideology, AIP Conference Proceedings, 1651 (2015), 33-39.  doi: 10.1063/1.4914429.

[2]

Z. Artstein, Limiting Equations and Stability of Nonautonomous Ordinary Differential Equations, in: J. P. LaSalle (ed.), The Stability of Dynamical Systems, SIAM, Philadelphia, 1976.

[3]

A. N. Carvalho and J. A. Langa, Non-autonomous perturbation of autonomous semilinear differential equations: continuity of local stable and unstable manifolds, Journal of Differential Equations, 233 (2007), 622-653.  doi: 10.1016/j.jde.2006.08.009.

[4]

C. Castillo-Chavez and H. R. Thieme, Asymptotically autonomous epidemic models, Mathematical Population Dynamics: Analysis of Heterogeneity Vol. 1: Theory of Epidemics, Wuerz, Winnipeg, Canada, 1995.

[5]

S. Chow and J. K. Hale, Methods of Bifurcation Theory, Grundlehren der mathematischen Wissenschaften, 251, Springer-Verlag, New York, 1982. doi: 10.1007/978-1-4613-8159-4.

[6]

R. Cui and Y. Lou, A spatial SIS model in advective heterogeneous environments, Journal of Differential Equations, 261 (2016), 3305-3343.  doi: 10.1016/j.jde.2016.05.025.

[7]

J. Földes and P. Poláčik, Convergence to a steady state for asymptotically autonomous semilinear heat equations on $ \mathbb{R}^{N}$, Journal of Differential Equations, 251 (2011), 1903-1922.  doi: 10.1016/j.jde.2011.04.002.

[8]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin, 1981. doi: 10.1007/BFb0089647.

[9]

S. Huang and P. Takáč, Convergence in gradient-like systems which are asymptotically autonomous and analytic, Nonlinear Analysis, 46 (2001), 675-698.  doi: 10.1016/S0362-546X(00)00145-0.

[10]

P. E. Kloeden and J. Simsen, Attractors of asymptotically autonomous quasi-linear parabolic equation with spatially variable exponents, J. Math. Anal. Appl., 425 (2015), 911-918.  doi: 10.1016/j.jmaa.2014.12.069.

[11]

D. Li and Z. Wang, Local and global dynamic bifurcations of nonlinear evolution equations, Indiana Univ. Math. J., 67 (2018), 583-621.  doi: 10.1512/iumj.2018.67.7292.

[12]

Y. LiL. She and R. Wang, Asymptotically autonomous dynamics for parabolic equations, J. Math. Anal. Appl., 459 (2018), 1106-1123.  doi: 10.1016/j.jmaa.2017.11.033.

[13]

K. MischaikowH. Smith and H. R. Thieme, Asymptotically autonomous semiflows: Chain recurrence and Lyapunov functions, Trans. Amer. Math. Soc., 347 (1995), 1669-1685.  doi: 10.1090/S0002-9947-1995-1290727-7.

[14]

R. Schnaubelt, Asymptotically autonomous parabolic evolution equations, Journal of Evolution Equations, 1 (2001), 19-37.  doi: 10.1007/PL00001363.

[15]

A. Strauss and J. A. Yorke, Perturbing uniform asymptotically stable nonlinear systems, Journal of Differential Equations, 6 (1969), 452-483.  doi: 10.1016/0022-0396(69)90004-7.

[16]

H. R. Thieme, Convergence results and a Poincaré-Bendixson trichotomy for asymptotically autonomous differential equations, J. Math. Biol., 30 (1992), 755-763.  doi: 10.1007/BF00173267.

[17]

X. Zhao, Asymptotic behavior for asymptotically periodic semiflows with applications, Comm. Appl. Nonlinear Anal., 3 (1996), 43-66. 

show all references

Dedicated to Professor Peter E. Kloeden on the occasion of his 70th birthday

References:
[1]

D. AldilaN. Nuraini and E. Soewono, Mathematical model for the spread of extreme ideology, AIP Conference Proceedings, 1651 (2015), 33-39.  doi: 10.1063/1.4914429.

[2]

Z. Artstein, Limiting Equations and Stability of Nonautonomous Ordinary Differential Equations, in: J. P. LaSalle (ed.), The Stability of Dynamical Systems, SIAM, Philadelphia, 1976.

[3]

A. N. Carvalho and J. A. Langa, Non-autonomous perturbation of autonomous semilinear differential equations: continuity of local stable and unstable manifolds, Journal of Differential Equations, 233 (2007), 622-653.  doi: 10.1016/j.jde.2006.08.009.

[4]

C. Castillo-Chavez and H. R. Thieme, Asymptotically autonomous epidemic models, Mathematical Population Dynamics: Analysis of Heterogeneity Vol. 1: Theory of Epidemics, Wuerz, Winnipeg, Canada, 1995.

[5]

S. Chow and J. K. Hale, Methods of Bifurcation Theory, Grundlehren der mathematischen Wissenschaften, 251, Springer-Verlag, New York, 1982. doi: 10.1007/978-1-4613-8159-4.

[6]

R. Cui and Y. Lou, A spatial SIS model in advective heterogeneous environments, Journal of Differential Equations, 261 (2016), 3305-3343.  doi: 10.1016/j.jde.2016.05.025.

[7]

J. Földes and P. Poláčik, Convergence to a steady state for asymptotically autonomous semilinear heat equations on $ \mathbb{R}^{N}$, Journal of Differential Equations, 251 (2011), 1903-1922.  doi: 10.1016/j.jde.2011.04.002.

[8]

D. Henry, Geometric Theory of Semilinear Parabolic Equations, Lecture Notes in Mathematics, 840, Springer-Verlag, Berlin, 1981. doi: 10.1007/BFb0089647.

[9]

S. Huang and P. Takáč, Convergence in gradient-like systems which are asymptotically autonomous and analytic, Nonlinear Analysis, 46 (2001), 675-698.  doi: 10.1016/S0362-546X(00)00145-0.

[10]

P. E. Kloeden and J. Simsen, Attractors of asymptotically autonomous quasi-linear parabolic equation with spatially variable exponents, J. Math. Anal. Appl., 425 (2015), 911-918.  doi: 10.1016/j.jmaa.2014.12.069.

[11]

D. Li and Z. Wang, Local and global dynamic bifurcations of nonlinear evolution equations, Indiana Univ. Math. J., 67 (2018), 583-621.  doi: 10.1512/iumj.2018.67.7292.

[12]

Y. LiL. She and R. Wang, Asymptotically autonomous dynamics for parabolic equations, J. Math. Anal. Appl., 459 (2018), 1106-1123.  doi: 10.1016/j.jmaa.2017.11.033.

[13]

K. MischaikowH. Smith and H. R. Thieme, Asymptotically autonomous semiflows: Chain recurrence and Lyapunov functions, Trans. Amer. Math. Soc., 347 (1995), 1669-1685.  doi: 10.1090/S0002-9947-1995-1290727-7.

[14]

R. Schnaubelt, Asymptotically autonomous parabolic evolution equations, Journal of Evolution Equations, 1 (2001), 19-37.  doi: 10.1007/PL00001363.

[15]

A. Strauss and J. A. Yorke, Perturbing uniform asymptotically stable nonlinear systems, Journal of Differential Equations, 6 (1969), 452-483.  doi: 10.1016/0022-0396(69)90004-7.

[16]

H. R. Thieme, Convergence results and a Poincaré-Bendixson trichotomy for asymptotically autonomous differential equations, J. Math. Biol., 30 (1992), 755-763.  doi: 10.1007/BF00173267.

[17]

X. Zhao, Asymptotic behavior for asymptotically periodic semiflows with applications, Comm. Appl. Nonlinear Anal., 3 (1996), 43-66. 

[1]

Giuseppe Viglialoro, Thomas E. Woolley. Eventual smoothness and asymptotic behaviour of solutions to a chemotaxis system perturbed by a logistic growth. Discrete and Continuous Dynamical Systems - B, 2018, 23 (8) : 3023-3045. doi: 10.3934/dcdsb.2017199

[2]

Giovanni Bellettini, Matteo Novaga, Giandomenico Orlandi. Eventual regularity for the parabolic minimal surface equation. Discrete and Continuous Dynamical Systems, 2015, 35 (12) : 5711-5723. doi: 10.3934/dcds.2015.35.5711

[3]

Kangsheng Liu, Xu Liu, Bopeng Rao. Eventual regularity of a wave equation with boundary dissipation. Mathematical Control and Related Fields, 2012, 2 (1) : 17-28. doi: 10.3934/mcrf.2012.2.17

[4]

Benjamin Webb. Dynamics of functions with an eventual negative Schwarzian derivative. Discrete and Continuous Dynamical Systems, 2009, 24 (4) : 1393-1408. doi: 10.3934/dcds.2009.24.1393

[5]

Alberto Ferrero, Filippo Gazzola, Hans-Christoph Grunau. Decay and local eventual positivity for biharmonic parabolic equations. Discrete and Continuous Dynamical Systems, 2008, 21 (4) : 1129-1157. doi: 10.3934/dcds.2008.21.1129

[6]

Chi Hin Chan, Magdalena Czubak, Luis Silvestre. Eventual regularization of the slightly supercritical fractional Burgers equation. Discrete and Continuous Dynamical Systems, 2010, 27 (2) : 847-861. doi: 10.3934/dcds.2010.27.847

[7]

Filippo Gazzola, Hans-Christoph Grunau. Eventual local positivity for a biharmonic heat equation in RN. Discrete and Continuous Dynamical Systems - S, 2008, 1 (1) : 83-87. doi: 10.3934/dcdss.2008.1.83

[8]

Jerry Bona, Jiahong Wu. Temporal growth and eventual periodicity for dispersive wave equations in a quarter plane. Discrete and Continuous Dynamical Systems, 2009, 23 (4) : 1141-1168. doi: 10.3934/dcds.2009.23.1141

[9]

P. Magal, H. R. Thieme. Eventual compactness for semiflows generated by nonlinear age-structured models. Communications on Pure and Applied Analysis, 2004, 3 (4) : 695-727. doi: 10.3934/cpaa.2004.3.695

[10]

Ahmed Bchatnia, Nadia Souayeh. Eventual differentiability of coupled wave equations with local Kelvin-Voigt damping. Discrete and Continuous Dynamical Systems - S, 2022, 15 (6) : 1317-1338. doi: 10.3934/dcdss.2022098

[11]

Maurizio Grasselli, Morgan Pierre. Convergence to equilibrium of solutions of the backward Euler scheme for asymptotically autonomous second-order gradient-like systems. Communications on Pure and Applied Analysis, 2012, 11 (6) : 2393-2416. doi: 10.3934/cpaa.2012.11.2393

[12]

Takayoshi Ogawa, Hiroshi Wakui. Stability and instability of solutions to the drift-diffusion system. Evolution Equations and Control Theory, 2017, 6 (4) : 587-597. doi: 10.3934/eect.2017029

[13]

Pablo Amster, Mariel Paula Kuna, Gonzalo Robledo. Multiple solutions for periodic perturbations of a delayed autonomous system near an equilibrium. Communications on Pure and Applied Analysis, 2019, 18 (4) : 1695-1709. doi: 10.3934/cpaa.2019080

[14]

Tetsuya Ishiwata. Motion of polygonal curved fronts by crystalline motion: v-shaped solutions and eventual monotonicity. Conference Publications, 2011, 2011 (Special) : 717-726. doi: 10.3934/proc.2011.2011.717

[15]

Saroj P. Pradhan, Janos Turi. Parameter dependent stability/instability in a human respiratory control system model. Conference Publications, 2013, 2013 (special) : 643-652. doi: 10.3934/proc.2013.2013.643

[16]

María Anguiano, Tomás Caraballo. Asymptotic behaviour of a non-autonomous Lorenz-84 system. Discrete and Continuous Dynamical Systems, 2014, 34 (10) : 3901-3920. doi: 10.3934/dcds.2014.34.3901

[17]

Yunan Wu, Guangya Chen, T. C. Edwin Cheng. A vector network equilibrium problem with a unilateral constraint. Journal of Industrial and Management Optimization, 2010, 6 (3) : 453-464. doi: 10.3934/jimo.2010.6.453

[18]

Jacson Simsen, Mariza Stefanello Simsen. On asymptotically autonomous dynamics for multivalued evolution problems. Discrete and Continuous Dynamical Systems - B, 2019, 24 (8) : 3557-3567. doi: 10.3934/dcdsb.2018278

[19]

Weiyi Zhang, Ling Zhou. Global asymptotic stability of constant equilibrium in a nonlocal diffusion competition model with free boundaries. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022062

[20]

Adela Capătă. Optimality conditions for strong vector equilibrium problems under a weak constraint qualification. Journal of Industrial and Management Optimization, 2015, 11 (2) : 563-574. doi: 10.3934/jimo.2015.11.563

2020 Impact Factor: 1.327

Metrics

  • PDF downloads (266)
  • HTML views (175)
  • Cited by (1)

Other articles
by authors

[Back to Top]